New Penn Study by Jun Mao, MD: Joint pain side-effect link to menopause


October 5, 2009

United Press International

Jun Mao, MD, an assistant professor of Family Medicine and Community Health who heads integrative oncology efforts at the Abramson Cancer Center, is quoted in a United Press International story about his new study, published in the journal Cancer, which showed that recent onset of menopause may be a risk factor for developing arthralgia, or joint pain, while taking aromatase inhibitors for breast cancer. "We are fortunate today to have many effective treatments for breast cancer," Mao said. "Unfortunately, many of these treatments have troublesome and debilitating side effects that can last for months or years after treatment, and really harm the quality of life and productivity and productivity of women who receive them." Read More

Aromatase Inhibitor-Related Arthralgia (Joint Pain) Fact Sheet
Breast Cancer - Rena Rowan Breast Center